Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Great Falls, MT

July 13, 2011Judith Basin County, Montana

NWS Great Falls, MT issued this flash flood warning at Jul 13, 2011, 3:47 PM MDT for Judith Basin County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 3:47 PM MDT (21:47 UTC)
Expired
Jul 13, 2011, 6:45 PM MDT
In force
3 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
None

County Judith Basin County, MT

The radar

The Great Falls radar (KTFX), 76 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WGUS55 KTFX 132147
FFWTFX
MTC045-140045-
/O.NEW.KTFX.FF.W.0005.110713T2147Z-110714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL JUDITH BASIN COUNTY IN CENTRAL MONTANA...

* UNTIL 645 PM MDT

* AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL GENERALLY REMAIN    
  OVER RURAL AREAS OF WEST CENTRAL JUDITH BASIN COUNTY. 

* HEAVY SHOWERS WERE GENERALLY FALLING OVER BIG BALDY MOUNTAIN AND   
  CLENDENIN MOUNTAIN...AND RAPID WATER RISES ARE LIKELY EXPECTED IN  
  MCCARTHY CREEK...SHANNON CREEK...AND LONE TREE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4703 11029 4694 11063 4698 11065 4709 11064
      4710 11073 4713 11075 4725 11044

$$

COULSTON
2 follow-up statements
477 
WGUS75 KTFX 132349
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
549 PM MDT WED JUL 13 2011

MTC045-140045-
/O.CON.KTFX.FF.W.0005.000000T0000Z-110714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUDITH BASIN MT-
549 PM MDT WED JUL 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR WEST
CENTRAL JUDITH BASIN COUNTY...

AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM THAT PROMPTED THE INITIAL FLASH FLOOD WARNING 
HAD MOVED OUT OF THE WARNED AREA. HOWEVER...WEAKER THUNDERSTORMS ARE 
EXPECTED TO CONTINUE MOVING THROUGH THE WARNED AREA...CONTINUING THE 
THREAT FOR FLASH FLOODING UNTIL AROUND 645 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4703 11029 4694 11063 4698 11065 4709 11064
      4710 11073 4713 11075 4725 11044

$$
573 
WGUS75 KTFX 140044
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
644 PM MDT WED JUL 13 2011

MTC045-140052-
/O.EXP.KTFX.FF.W.0005.000000T0000Z-110714T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUDITH BASIN MT-
644 PM MDT WED JUL 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MDT FOR WEST CENTRAL
JUDITH BASIN COUNTY...

THE STRONG THUNDERSTORMS THAT BROUGHT HEAVY RAINFALL TO WEST CENTRAL 
JUDITH BASIN COUNTY HAVE GENERALLY DISSIPATED. THEREFORE...THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 

ALTHOUGH ISOLATED THUNDERSTORMS MAY STILL BRING BRIEF HEAVY RAINFALL 
TO THE AREA...THEY WILL LIKELY ONLY CAUSE MINOR RISES IN CREEK AND 
STREAM LEVELS. THEREFORE...AN URBAN AND SMALL STREAM FLOOD ADVISORY 
IS IN EFFECT FOR THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.

LAT...LON 4703 11029 4694 11063 4698 11065 4709 11064
      4710 11073 4713 11075 4725 11044

$$

COULSTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:12 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 13, 1:12 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
112 PM MDT WED JUL 13 2011

.DISCUSSION...

TONIGHT THROUGH FRIDAY...RAIN AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AS A MOIST AND UNSTABLE AIRMASS WITH
DIFFLUENT FLOW ALOFT CONTINUES TO RESIDE OVER THE REGION. THE BIGGEST
THREATS WILL BE HEAVY RAINFALL WITH FLASH FLOODING POTENTIAL ALONG
WITH STRONG AND GUSTY WINDS. ACTIVITY WILL DIMINISH LATE THIS
EVENING WITH PARTLY CLOUDY SKIES OVERNIGHT. ON
THURSDAY...SOUTHWEST FLOW ALOFT AND INSTABILITY WILL RESULT IN A
SIMILAR SCENARIO WITH AFTERNOON CONVECTION LIKELY WITH THE
GREATEST THREAT OVER SOUTHWEST AND PARTS OF CENTRAL MONTANA.
HOWEVER...MORE CLOUDS MAY KEEP HIGH TEMPERATURES COOLER WHICH MAY
LOWER THE SEVERE POTENTIAL. BY FRIDAY...THE CHANCES FOR AFTERNOON
THUNDERSTORMS WILL DECREASE AS THE UPPER-LEVEL LOW THAT HAS BEEN
OVER THE PACIFIC NORTHWEST SHIFTS NORTHWARD INTO SOUTHERN ALBERTA.
HAVE THUS LOWERED POPS TO SLIGHT CHANCE AND CHANCE ACROSS THE
AREA. MLS

FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FEW SHOWERS/THUNDERSTORMS
TO CONTINUE TO AFFECT THE REGION INTO THE START OF THE WEEKEND...AS
A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE AREA ON
SATURDAY. HOWEVER...THE CHANCES FOR PRECIPITATION WILL GENERALLY BE
DIMINISHING BY THE EVENING HOURS. THEN FOR SUNDAY THROUGH
TUESDAY...THE REGION WILL GENERALLY BE UNDER THE INFLUENCE OF AN
UPPER LEVEL RIDGE OF HIGH PRESSURE. LITTLE TO NO PRECIPITATION IS
EXPECTED OVER THE PLAINS...WITH A SMALL CHANCE FOR AN ISOLATED
MOUNTAIN THUNDERSTORM CONTINUING. FOR NEXT WEDNESDAY...THE GFS/EC
HAVE FAIRLY OPPOSITE SOLUTIONS...WITH THE GFS BEING WARM/MOSTLY
DRY...WHILE THE EC HAS A TROF OF LOW PRESSURE OVER THE
REGION...RESULTING IN COOLER WEATHER AND A GOOD CHANCE FOR RAIN. FOR
NOW...WENT WITH THE DRY/WARM GFS...AS A SUMMER TIME UPPER LEVEL
RIDGE IS USUALLY SLOW TO BREAK DOWN. IN TERMS OF
TEMPERATURES...EXPECT A SEASONABLE DAY ON SATURDAY...THEN A GRADUAL
WARMING TREND CAN BE EXPECTED FROM SUNDAY THROUGH TUESDAY. BY
TUESDAY...AFTERNOON TEMPERATURES WILL AVERAGE BETWEEN 5 AND 10
DEGREES ABOVE NORMAL. THE WARM TEMPERATURES ARE EXPECTED TO CONTINUE
INTO NEXT WEDNESDAY. BRUSDA

&&

.AVIATION...
UPDATED 1730Z.
VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES FOR A MAJORITY OF THE
FORECAST PERIOD. A RELATIVELY MOIST AND UNSTABLE AIRMASS WILL SLOWLY
MOVE ACROSS THE AREA THROUGH THE PERIOD. EXPECT A FEW ISOLATED
THUNDERSTORMS OVER THE AREA BEFORE 20Z...WITH THE
THUNDERSTORM ACTIVITY BECOMING MORE WIDESPREAD AFTER 22Z TODAY.
EXPECT ABOUT 1/2 HOUR PERIODS OF MODERATE TO HEAVY RAINFALL AND
REDUCED VISIBILITIES IN HEAVIER STORMS. THE STORMS WILL START TO
EXIT NORTH CENTRAL MONTANA BY 8Z THURSDAY. BRIEF IFR/MVFR CONDITIONS
WILL BE LIKELY IN/NEAR ANY THUNDERSTORMS. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  78  53  82 /  60  30  30  10
CTB  55  76  49  77 /  60  30  20  10
HLN  56  79  53  83 /  50  30  20  20
BZN  52  82  49  84 /  30  30  20  20
WEY  45  74  40  74 /  30  20  10  20
DLN  51  77  49  79 /  30  30  30  20
HVR  60  82  55  84 /  60  30  30  10
LWT  56  80  52  80 /  40  30  30  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 1:56 PM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
156 PM MDT WED JUL 13 2011

MTZ009>013-044>047-049>051-053>055-142000-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-
JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
156 PM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE
REGION. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY
HEAVY RAINFALL...SMALL HAIL...AND GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-014-015-048-052-142000-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON-
156 PM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 639 IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR BEAVERHEAD...MADISON...JEFFERSON...BROADWATER COUNTIES.

WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
HEAVY RAINFALL...HAIL AND GUSTY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A
CHANCE FOR ISOLATED STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 13, 2:38 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             1 N HEART BUTTE         48.30N 112.83W
07/13/2011  E0.25 INCH       GLACIER            MT   TRAINED SPOTTER

            UP TO QUARTER INCH HAIL AND HEAVY RAIN REPORTED.

&&

GUSTAFSON
Special weather statement, Jul 13, 2:40 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT WED JUL 13 2011

MTZ012-014-132130-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-
240 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS AND CLARK AND
WESTERN CASCADE COUNTIES UNTIL 330 PM MDT...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF CASCADE...MOVING NORTH AT 35
MPH.

HEAVY RAIN AND HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS
STORM.

* LOCATIONS IMPACTED INCLUDE...
   CASCADE...
   ULM...
   VAUGHN... SUN RIVER AND  SUN PRAIRIE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4761 11175 4757 11140 4707 11158 4709 11182
TIME...MOT...LOC 2040Z 187DEG 33KT 4719 11169

MLS
Special weather statement, Jul 13, 2:42 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT WED JUL 13 2011

MTZ008-132130-
BEAVERHEAD MT-
242 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVERHEAD COUNTY
UNTIL 330 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WISDOM...OR 34 MILES NORTHEAST OF SALMON...
MOVING NORTHWEST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WISDOM...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4578 11386 4576 11383 4585 11371 4585 11362
      4589 11354 4592 11354 4595 11350 4577 11338
      4582 11335 4581 11330 4553 11330 4545 11353
      4576 11392
TIME...MOT...LOC 2042Z 155DEG 19KT 4558 11347

SUK
Special weather statement, Jul 13, 2:51 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
251 PM MDT WED JUL 13 2011

MTZ009-010-132130-
EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
251 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GLACIER COUNTY UNTIL 330
PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BROWNING...OR 30 MILES
SOUTHWEST OF CUT BANK...MOVING NORTH AT 30 MPH.

HEAVY RAIN...HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BROWNING.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4888 11317 4888 11267 4837 11278 4836 11305
TIME...MOT...LOC 2051Z 179DEG 25KT 4846 11292

MLS
Local storm report, Jul 13, 2:58 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
258 PM MDT WED JUL 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             WISDOM                  45.62N 113.45W
07/13/2011  E0.25 INCH       BEAVERHEAD         MT   OTHER FEDERAL

            PEA SIZE HAIL

&&

SUK
Special weather statement, Jul 13, 3:32 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 PM MDT WED JUL 13 2011

MTZ012-013-050-051-132215-
CASCADE MT-CHOUTEAU MT-FERGUS MT-JUDITH BASIN MT-
332 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN...
EXTREME WESTERN FERGUS...EXTREME SOUTHERN CHOUTEAU AND EXTREME
SOUTHEASTERN CASCADE COUNTIES UNTIL 415 PM MDT...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF GEYSER...OR 14 MILES WEST OF
STANFORD...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STANFORD AND GEYSER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4748 11053 4729 10996 4695 11030 4710 11076
TIME...MOT...LOC 2132Z 206DEG 18KT 4714 11050

GUSTAFSON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:48 PM MDTSpecial Weather StatementTFXBlaine57 min
Jul 12, 7:15 PM MDTSpecial Weather StatementTFXHill45 min
Jul 12, 7:39 PM MDTSpecial Weather StatementTFXHill51 min
Jul 12, 8:23 PM MDTSpecial Weather StatementTFXBeaverhead37 min
Jul 13, 12:26 AM MDTSpecial Weather StatementTFXFergus49 min
Jul 13, 1:06 PM MDTSpecial Weather StatementTFXTeton39 min
Jul 13, 1:28 PM MDTSevere Thunderstorm WarningTFXLewis and Clark, Teton62 min
Jul 13, 1:33 PM MDTFlash Flood WatchTFX10 hr
Jul 13, 1:38 PM MDTSevere Thunderstorm WarningTFXLewis and Clark35 min
Jul 13, 2:18 PM MDTSpecial Weather StatementTFXGlacier42 min
Jul 13, 2:25 PM MDTSpecial Weather StatementTFXTeton50 min
Jul 13, 2:27 PM MDTSpecial Weather StatementTFXLewis and Clark48 min
Jul 13, 2:32 PM MDTSevere Thunderstorm WarningTFXLewis and Clark18 min
Jul 13, 2:40 PM MDTSpecial Weather StatementTFXCascade50 min
Jul 13, 2:42 PM MDTSpecial Weather StatementTFX48 min
Jul 13, 2:51 PM MDTSpecial Weather StatementTFXGlacier39 min
Jul 13, 3:02 PM MDTSevere Thunderstorm WarningTFXGlacier43 min
Jul 13, 3:32 PM MDTSpecial Weather StatementTFXJudith Basin43 min
Jul 13, 3:32 PM MDTSevere Thunderstorm WarningTFXLewis and Clark43 min
Jul 13, 3:51 PM MDTSpecial Weather StatementTFXCascade39 min
Jul 13, 3:56 PM MDTSevere Thunderstorm WarningTFXCascade49 min
Jul 13, 4:06 PM MDTSpecial Weather StatementTFXToole39 min
Jul 13, 4:08 PM MDTSevere Thunderstorm WarningTFXLiberty, Toole52 min
Jul 13, 4:11 PM MDTSevere Thunderstorm WarningTFXLewis and Clark49 min
Jul 13, 4:36 PM MDTSpecial Weather StatementTFXJudith Basin39 min
Jul 13, 4:39 PM MDTSevere Thunderstorm WarningTFXCascade, Lewis and Clark, Meagher66 min
Jul 13, 4:55 PM MDTSpecial Weather StatementTFXFergus65 min
Jul 13, 5:00 PM MDTSevere Thunderstorm WarningTFXCascade, Chouteau, Judith Basin45 min
Jul 13, 5:16 PM MDTSevere Thunderstorm WarningTFXFergus44 min
Jul 13, 5:27 PM MDTAreal Flood AdvisoryTFXJefferson, Lewis and Clark2 hr
Jul 13, 5:38 PM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin, Meagher52 min
Jul 13, 5:39 PM MDTSpecial Weather StatementTFXBlaine51 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.